Arkansas, 2015Excessive Heat in Arkansas, July 24, 2015
July 24, 2015 · NWS LZK · 1 event in 1 county or zone
Excessive heat continued for portions of the area through the month. Another fatality was caused by excessive heat in Hot Springs.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Excessive heat continued for portions of the area through the month. Another fatality was caused by excessive heat in Hot Springs.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 24, 12:41 PM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 24, 12:41 PM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
141 PM CDT FRI JUL 24 2015
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
HOT AND HUMID WEATHER WILL CONTINUE THROUGH THE SHORT TERM...AS
UPPER RIDGING REMAINS THE DOMINANT FEATURE. AT TIMES...THERE WILL
BE ISOLATED AFTERNOON/EARLY EVENING SHOWERS AND STORMS...BUT MOST
OF THE AREA WILL REMAIN RAIN-FREE.
TEMPERATURES WILL CONTINUE ABOVE AVERAGE...WITH AREAS IN THE
CENTRAL AND SOUTH LIKELY EXCEEDING THE CENTURY MARK AT SOME POINT.
AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL REMAIN HIGH...
AND THE ADVISORY WILL LIKELY NEED TO BE EXTENDED INTO THE LATTER
PART OF THE WEEKEND AND EARLY NEXT WEEK.
&&
.LONG TERM...TUESDAY THROUGH FRIDAY
AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN IN PLACE OVER THE
REGION AT THE BEGINNING OF THE EXTENDED TERM. THE MODELS ARE IN
FAIRLY GOOD AGREEMENT ON THIS RIDGE RETROGRADING TO THE GREAT BASIN
AREA BY THURSDAY...SETTING UP A NWLY FLOW ALOFT. AT THE SURFACE...
THE WESTWARD SHIFT OF THE RIDGE WILL ALLOW A SFC COOL FRONT TO
MIGRATE SOUTHWARD AND PUSH ACROSS THE STATE ON THURSDAY...BRINING AN
INCREASE IN THE CHANCES FOR CHANCES FOR SHOWERS AND THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 76 94 77 94 / 10 20 10 20
CAMDEN AR 78 99 78 100 / 10 20 10 20
HARRISON AR 74 95 75 94 / 10 20 10 20
HOT SPRINGS AR 77 99 78 98 / 10 20 10 10
LITTLE ROCK AR 78 97 79 99 / 10 20 10 20
MONTICELLO AR 78 97 78 98 / 10 20 10 20
MOUNT IDA AR 75 98 75 97 / 10 10 10 10
MOUNTAIN HOME AR 75 95 76 95 / 10 20 10 20
NEWPORT AR 76 93 77 94 / 10 20 10 20
PINE BLUFF AR 77 97 78 97 / 10 20 10 20
RUSSELLVILLE AR 76 98 78 99 / 10 20 10 10
SEARCY AR 76 95 76 95 / 20 20 10 20
STUTTGART AR 77 95 77 96 / 20 20 10 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR ARKANSAS-BAXTER-
BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-
DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-
JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MONROE-MONTGOMERY-
OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SHARP-
STONE-VAN BUREN-WHITE-WOODRUFF-YELL.
&&
SHORT TERM...57 / LONG TERM...53
Hazardous weather outlook, Jul 24, 4:00 AM CST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI JUL 24 2015
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
500 AM CDT FRI JUL 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
HEAT WILL BE THE HEADLINER IN THE COMING DAYS...INCLUDING TODAY.
AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO 110 DEGREES IN
MOST AREAS. ANY THUNDERSTORMS THROUGH THIS EVENING WILL BE
ISOLATED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE WILL NOT BE MUCH CHANGE IN THE FORECAST THIS WEEKEND INTO
EARLY NEXT WEEK AS A RIDGE OF HIGH PRESSURE STRENGTHENS OVER THE
SOUTHERN PLAINS. UNDER THE HIGH...TEMPERATURES WILL BE ABOVE NORMAL
WITH LITTLE TO NO RAIN. AFTERNOON HEAT INDEX VALUES WILL CONTINUE TO
RANGE FROM 100 TO 110 DEGREES.
BY THURSDAY...IT APPEARS THAT HIGH PRESSURE WILL DRIFT TOWARD THE
ROCKIES. THIS WILL ALLOW A COLD FRONT TO PUSH INTO ARKANSAS FROM THE
NORTH...WITH BETTER CHANCES FOR PRECIPITATION AND NOT SO MUCH HEAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
46
Excessive Heat, Garland
- When
- July 24, 2:20 PM CST
- Where
- Garland forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.577, -93.150 (the zone’s center; the record gives no point)
A young child was found deceased after being left inside a car during excessive heat on the afternoon of the 24th.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 24, 20152 deaths · 3 events
- Flooding and Heavy Rain in Florida, July 24 to 29, 20151 death · $1.6 million · 5 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 24, 20151 death · 4 events
- Hail and Damaging Winds in Nebraska, July 24, 2015$370,000 · 1.5 in hail · 14 events
- Flash Flood and Damaging Winds in Missouri, July 24 to 25, 2015$62,000 · 61 kt wind · 32 events
- Lightning Strike in Minnesota, July 24, 2015$250,000 · 1 event
- Hail and Damaging Winds in South Dakota, July 24, 2015$101,000 · 1.5 in hail · 8 events
- Damaging Winds and Heavy Rain in Minnesota, July 24, 2015$100,000 · 56 kt wind · 4 events
- Tornado in Minnesota, July 24, 2015$100,000 · EF0 · 1 event
- Flash Flooding and Hail in Kansas, July 24 to 25, 2015$70,000 · 1 in hail · 5 events
- Lightning Strike in Wisconsin, July 24, 2015$60,000 · 1 event
- Lightning Strike in Florida, July 24, 2015$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592581.